MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117060
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an open inguinal hernia repair procedure, the petal of perfix plug light mesh detached during insertion and was removed from the patient body.There was no reported patient injury.
 
Additional Manufacturer Narrative
At this time, no conclusions can be made.As received the perfix plug has been handled and is contaminated from attempted use.Initial evaluation of the returned sample finds the inner petal is separated from the outer shell.Review of the returned sample is currently ongoing.When the sample evaluation is completed, a supplemental mdr will be submitted.(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
At this time, no conclusions can be made.As received the perfix plug has been handled and is contaminated from attempted use.Initial evaluation of the returned sample finds the inner petal is separated from the outer shell.Review of the returned sample is currently ongoing.When the sample evaluation is completed, a supplemental mdr will be submitted.Review of manufacturing records shows product lot was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march 2022.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report sample evaluation details.Based on sample evaluation and manufacturing process evaluation performed, a definitive root cause could not be determined.This was not reported as an out of box event, as reported the issue presented during insertion; it is possible the event occurred due to the handling of the device in preparation for use.This event remains the only complaint to be reported to date, for this manufacturing lot of (b)(4) units released for distribution in march 2022.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : sample evaluated.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16463563
Report Number1213643-2023-00076
Device Sequence Number2493568
Product Code FTL
UDI-Device Identifier00801741030956
UDI-Public(01)00801741030956
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0117060
Device Lot NumberHUGP1516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2023
Supplement Date Received by Manufacturer03/02/2023
Initial Report FDA Received Date03/01/2023
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown